Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

150 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Green stringy mucus in stool. Any idea what it may be?

My 3 year old has Green stringy mucus in his stool. Any idea what it may be?
Sun, 3 Jul 2011
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
no worries.Green mucus in stools of children is very common.Children's diet is mainly comprised of milk.That could be the reason.You can give your child a homeopathy medicine for this as it is safe, gentle and hv no harmful effects.
General Surgeon Dr. Paul Anant's  Response

Hello.Green mucus in stool is a sign of an infection. This is more common in young children . In most cases, the only sign of infection is the mucus in the stool and it shows malabsorption in the intestines. Usually this should be self limiting as external factors like any change in diet etc have to be ruled out,however if this still persists after a day or two, you should take your child to your physician for a full checkup.Regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I m 24 yo male and I suffer from type 2 diabetes. For the last month or so, my blood sugar levels have been 12m/mmol and above, once peaking at 22.5. I have recently lost 3+ stone and keep dropping. Although I am trying to lose weight, it shouldn t be this sudden. I have dull pain in my stomach, and food is passing through my digestive system way too fast. I have had blood in my stool on a number of occassions, and two instances of green stool (No changes in eating habits during). Colonoscopy came up clean. Any ideas?

doctor1 MD

My 5.5 months bab is given breastmilk by me and thru bottles...developed green mucus stringy watery stools since five day after taking feed ..pead gv walamycin for four days ..things improved but fifth day again after every feed watery green mucus stool started..pead asked to continue walamycin for another three days ...wat to do dont wa t to give so much antibiotics. ..shud I gv formula instead of my milk

doctor1 MD

Hi. When I go to the bathroom to have a bowel movement its watery with white stringy mucus. Sometimes after having a bowel movement I feel that I have not emptied my bowels and have the urge to go back again. I dont have any cramps or pain but I am 32 weeks pregnant and wondering what is causing this.

Recent questions on  Waterborne diseases

doctor1 MD

Hi. I was on an antibiotic called Cefdinir. After about 4 days i had severe diarrhea. I called the doctor on the 6th day. He said I could stop taking them. . I did but the diarrhea continued for weeks. I took immodium and gas-x which would temporarily stop it, but i still had sever pain in my lower left abdomen. Someone suggested i take a probiotic which i started 2 days ago. So the diarrhea stopped but i still get the pain off and on. Should i be worried and also can i take more than one probiotic pill a day? the pill is1mg.

doctor1 MD

I have been diagnosed with Diveticular Disease and also a weak spinchter muscle due to having 3 children.Iam a fit and active person of 64 and i have been suffering with constipation and then when i do have a BM i feel i have not been enough.Then my horrors begin,i can be walking or exercising and i will suffer a uncontrolled leaky BM,it can be runny or sometimes more solid,it is a night mare.I find now,that by taking one tablet of Loperamide daily,i can have this problem more under control.So please,is it safe to take this one Loperamide daily.Thankyou,i await your answer Mrs.S.Griffin

doctor1 MD

Four days ago I had bad stomach cramps with diarrhea. It lasted a few hours. I haven t had another real bowel movement yet, but am very gassy. I ve had a couple of really small bm s that have been mucousy and a pinky-orange color. I feel like I have a bug or ate something off, but I m on eliquis for afib, so I m concerned. Should I be?

doctor1 MD

For the past two days I have had orangish-clay colored stools. I have had them occasionally before. I had my gallbladder removed in November of 2012. Just to give you an example... I ate lunch and about 30 minutes later I had diarrhea with the same color stools as mentioned and this was about my fourth round of diarrhea today alone. Please help!!

doctor1 MD

Hello Sir, I was having Jaundice a month back, my bilirubin level was 5 at its XXXXXXX .on the 9th of November..was hospitalised for a week and then my bilirubin was 2..now it is 1.5..and also my sgpt and sgot are in its range.. I wanted to know...

doctor1 MD

My wife is pragnant. She is on 6th month. She is having disentry for last two days. Is it something worry about?

doctor1 MD

I was diagnosed having gastric flu , although I have got over most of the symptoms I still have dhyarea after 11 days is this normal